Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 9, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 4, 2001, 3:44 PM EDT for Knox County, Laurel County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2001, 3:44 PM EDT (19:44 UTC)
- Expired
- Jul 4, 2001, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Knox County, KY, Laurel County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 041946 FFWJKL KYC121-125-042245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 344 PM EDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING UNTIL 645 PM EDT. FOR THE FOLLOWING... LAUREL... KNOX... FLASH FLOODING IS OCCURRING IN THE WARNED AREA. TAKE ACTION NOW IMMEDIATELY MOVE TO HIGHER GROUND AWAY FROM THE WATER. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. NEVER CROSS A FLOWING STREAM, EVEN A SMALL ONE ON FOOT. AT 325 PM EDT A WEATHER SPOTTER REPORTED THAT WATER WAS ENTERING SOME HOMES IN THE TUTTLE AREA IN LAUREL COUNTY. UP TO 2 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR AND FLASH FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT 3 HOURS. $$ DUSTY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:50 AM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 4, 10:50 AM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1050 AM EDT WED JUL 4 2001 14Z SFC ANALYSIS SHOWS A COLD FRONT STRETCHED FROM MICHIGAN THROUGH SOUTHWEST KENTUCKY AND DOWN TO ARKANSAS. A SECONDARY FRONT IS DROPPING THROUGH NORTHERN ILLINOIS AND IOWA. AN MCS IS WORKING ITS WAY THROUGH EAST KENTUCKY WITH HEAVY RAINS AND GUSTY WINDS. THIS WILL BE DYING OUT TOWARD NOON LEAVING US IN A LULL UNTIL AFTERNOON HEATING AND THE NEARBY BOUNDARY LIKELY SPARK ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DUE TO THE RAIN AND LEFTOVER CLOUDS... WILL UPDATE TO LOWER TEMPS A TAD ACROSS THE AREA. WILL ALSO FINE TUNE POPS AND SKY COVER. UPDATE OUT SHORTLY. .JKL...NONE. GReEIF
In the hours before
Local storm report, Jul 4, 2:43 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
243 PM EDT WED JUL 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0236 PM SCIENCE HILL KY 2.75 INCH HAIL
07/04/01 PULASKI REPORTED BY TRAINED
SPOTTER.
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:38 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Perry | 37 min |
| Jul 4, 11:56 AM EDT | Severe Thunderstorm Warning | JKL | Clay | 49 min |
| Jul 4, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Knox | 50 min |
| Jul 4, 1:54 PM EDT | Tornado Warning | JKL | Pulaski | 51 min |
| Jul 4, 2:44 PM EDT | Tornado Warning | JKL | Laurel, Pulaski | 61 min |
| Jul 4, 3:26 PM EDT | Severe Thunderstorm Warning | JKL | Knox | 49 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.